MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TSH3-ULTRA (TSH3-UL); THYROID STIMULATING HORMONE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TSH3-ULTRA (TSH3-UL); THYROID STIMULATING HORMONE IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a discordant, falsely depressed thyroid stimulating hormone result for the advia centaur xpt tsh3-ultra (tsh3-ul) assay when compared to the patient's clinical picture and repeat results from the same sample.The patient is being treated for hyperthyroidism.The initial advia centaur xpt tsh3-ul result was reported to the physician who questioned the depressed result.A corrected report was issued.There are no reports that treatment was altered or prescribed or adverse health consequences due to the depressed advia centaur xpt tsh3-ul result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report discordant, falsely depressed advia centaur xpt tsh3-ultra (tsh3-ul) patient results compared to the repeat results from the same sample.Calibrations and quality control (qc) were acceptable.The instructions for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2022-00059 initial report on 17-feb-2022.Additional information - 22-march-2022.An outside the us customer stated they observed a discordant result on the advia centaur xpt tsh3 ultra assay on one pediatric patient sample on initial testing.The initial result did not match the historical value.The correct result was obtained on repeat testing performed 20 hours later and again after 20 hours and 15 minutes.The repeat testing results match the historical result.The customer stated qc results were in range for the assay.Pre-analytical issues cannot be ruled out as the probable cause.Internal testing could not be performed as there was no sample volume left for testing.There is no product problem.Customer is operational and no further action required.

Brand Name
ADVIA CENTAUR XPT TSH3-ULTRA (TSH3-UL)
Common Device Name
THYROID STIMULATING HORMONE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key13551903
Report Number1219913-2022-00059
Device Sequence Number5187113
Product Code JLW
UDI-Device Identifier00630414535654
UDI-Public00630414535654
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2022
Device Model NumberN/A
Device Catalogue Number10282379
Device Lot Number378
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexFemale